Short-time pattern formation in thin film equations

Published

Journal Article

We study the early stages of the nonlinear dynamics of pattern formation for unstable generalized thin film equations. For unstable constant steady states, we obtain rigorous estimates for the short- to intermediate-time nonlinear evolution which extends the mathematical characterization for pattern formation derived from linear analysis: formation of patterns can be bounded by the finitely many dominant growing eigenmodes from the initial perturbation.

Full Text

Duke Authors

Cited Authors

  • Hwang, HJ; Witelski, TP

Published Date

  • March 1, 2009

Published In

Volume / Issue

  • 23 / 3

Start / End Page

  • 867 - 885

International Standard Serial Number (ISSN)

  • 1078-0947

Digital Object Identifier (DOI)

  • 10.3934/dcds.2009.23.867

Citation Source

  • Scopus